Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 4, NWS Cheyenne, WY

April 6, 2020

NWS Cheyenne, WY issued this red flag warning at Apr 6, 2020, 4:01 AM CDT. It took effect at Apr 6, 2020, 1:00 PM CDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2020, 4:01 AM CDT (09:01 UTC)
In effect from
Apr 6, 2020, 1:00 PM CDT
Expired
Apr 7, 2020, 8:00 PM CDT
In force
31 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

080 
WWUS85 KCYS 060901
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
301 AM MDT Mon Apr 6 2020

...Red Flag Warning issued for elevated fire weather conditions 
across the western Nebraska Panhandle Monday and Tuesday 
Afternoons...

NEZ311>313-070000-
/O.UPG.KCYS.FW.A.0001.200406T1800Z-200407T0100Z/
/O.NEW.KCYS.FW.W.0004.200406T1800Z-200408T0100Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
301 AM MDT Mon Apr 6 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT TUESDAY
FOR ELEVATED WINDS AND LOW HUMIDITY OVER THE NEBRASKA 
PANHANDLE...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 7 PM MDT Tuesday.
The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 311, 312, and 313 in the
  Nebraska Panhandle.

* WIND...Southwest 15-20 MPH with possible gusts up to 30 MPH

* HUMIDITY...As low as 15 percent.

* HAINES...3-6

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Brothers
5 follow-up statements
282 
WWUS85 KCYS 062022
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
222 PM MDT Mon Apr 6 2020

...Red Flag Warning issued for elevated fire weather conditions
across the western Nebraska Panhandle This Afternoon and Tuesday 
Afternoons...

NEZ311>313-070430-
/O.CON.KCYS.FW.W.0004.000000T0000Z-200408T0100Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
222 PM MDT Mon Apr 6 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TUESDAY FOR
ELEVATED WINDS AND LOW HUMIDITY OVER THE NEBRASKA PANHANDLE...

* AFFECTED AREA...Fire weather zones 311, 312, and 313 in the 
  Nebraska Panhandle. 

* WIND...Southwest 15-20 MPH with possible gusts up to 30 MPH

* HUMIDITY...As low as 15 percent.

* HAINES...3-6

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
440 
WWUS85 KCYS 070830
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
230 AM MDT Tue Apr 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 7 PM MDT
TUESDAY EVENING FOR THE WESTERN NEBRASKA PANHANDLE...

NEZ311>313-080100-
/O.CON.KCYS.FW.W.0004.000000T0000Z-200408T0100Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
230 AM MDT Tue Apr 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 7 PM MDT 
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 311, 312, AND 313...

* AFFECTED AREA...Fire weather zones 311, 312, and 313 in the 
  western Nebraska Panhandle. 

* WIND...West 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY...15 to 20 percent.

* HAINES...3 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of gusty winds,
relative humidity and warm temperatures can contribute to extreme
fire behavior.

&&

$$
820 
WWUS85 KCYS 071159 CCA
RFWCYS

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Cheyenne WY
559 AM MDT Tue Apr 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 7 PM MDT
TUESDAY EVENING FOR THE WESTERN NEBRASKA PANHANDLE...

NEZ311>313-080100-
/O.COR.KCYS.FW.W.0004.000000T0000Z-200408T0100Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
559 AM MDT Tue Apr 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 7 PM MDT 
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 311, 312, AND 313...

* AFFECTED AREA...Fire weather zones 311, 312, and 313 in the 
  western Nebraska Panhandle. 

* WIND...West 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY...15 to 20 percent.

* HAINES...3 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of gusty winds,
low relative humidity and warm temperatures can contribute to 
extreme fire behavior.

&&

$$
967 
WWUS85 KCYS 072115
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
315 PM MDT Tue Apr 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 7 PM MDT
THIS EVENING FOR THE WESTERN NEBRASKA PANHANDLE...

NEZ311>313-080100-
/O.CON.KCYS.FW.W.0004.000000T0000Z-200408T0100Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
315 PM MDT Tue Apr 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311, 312,
AND 313...

* AFFECTED AREA...Fire weather zones 311, 312, and 313 in the 
  western Nebraska Panhandle. 

* WIND...West 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY...12 to 15 percent.

* HAINES...3 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of gusty
winds, low relative humidity and warm temperatures can contribute
to extreme fire behavior.

&&

$$
025 
WWUS85 KCYS 080052
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
652 PM MDT Tue Apr 7 2020

NEZ311>313-080200-
/O.EXP.KCYS.FW.W.0004.000000T0000Z-200408T0100Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
652 PM MDT Tue Apr 7 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 311, 312, AND 313...

Winds are expected to decrease considerably this evening, along
with rising humidities. 

$$

CLH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 6, 12:40 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 6, 12:40 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1140 PM MDT Sun Apr 5 2020

.SHORT TERM...(This evening through Monday)
Issued at 309 PM MDT Sun Apr 5 2020

Current satellite imagery and radar show weak showers developing
from afternoon cumulus clouds. Weather analysis shows CAPE values
up to 700 J/kg in northern Carbon County and close to 600 J/kg in
Banner County. Very light accumulation from the developing showers
is expected across the forecast area. Evaporation of the rain
showers as virga can be expected in areas as well, which will
cause brief wind gusts from outflow on the surface this afternoon.
Hi-res model guidance is hinting at the weak convection that may
be strongest via simulated reflectivity staying to our west and
northwest this evening. It is still possible to hear a rumble or
two of thunder across the region at times where the weak
convection occurs. The expectation is that after dark, the rain
showers should dissipate quickly that are still present at that
time. Afternoon highs look on par with the forecast, where the
western Nebraska Panhandle will reach the upper 60s to possible
low 70s in the North Platte River Valley and north of the Pine
Ridge. Once clouds build over the area later this afternoon, the
temperatures will likely trend downward the rest of the day.

.LONG TERM...(Monday through Saturday)
Issued at 330 AM MDT Sun Apr 5 2020

Quiet weather expected to continue into next week with high
temperatures reaching the 60s for much of the CWA Monday and
Tuesday with portions of the Nebraska Panhandle reaching the 70s.
Windy conditions can be expected Monday west of the Laramie Range,
especially near the Arlington/Elk Mountain area where a 45-50 kts
700 mb jet sets up during the day associated with passing
impulses spinning off the upper low off the California Coast. By
Monday night into Tuesday morning, the focus shifts toward the
Laramie Range as upper level flow shifts more westerly with ARL-BRX
MSLP gradients tightening. Strong subsidence develops by 06z
Tuesday with 700 mb winds exceeding 50 kts locally over the
Central Laramie Range. Strong gusts up to 50 MPH are possible
Tuesday morning near Bordeaux with adjacent plains seeing winds
20-30 MPH through the day. Additionally, dry downslope winds could
further lower relative humidities over the adjacent plains where
forecast parameters are already approaching red flag criteria over
the southern Nebraska Panhandle. A cold front will backup against
the eastern slopes of the Laramie Range Wednesday resulting in a
slight cool off Thursday, but temperatures should still remain
close to normal.

For later this week, the GFS and Euro still show discrepancies
with the eastward progression of the upper level low over the
Western US. However, one thing they have begun to agree upon is
keeping this cutoff low on a more southerly track with any impacts
remaining well south and east of the CWA Thursday and Friday.
Precipitation chances with this system late next week are looking
slim, however a diving cold front from the northwest could bring
precipitation to southeast Wyoming and western Nebraska Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1136 PM MDT Sun Apr 5 2020

VFR prevails w/ SCT-BKN sky cover between 10k & 15k feet AGL. Wind
gusts 25-35 knots for most terminals Monday afternoon.

&&

.FIRE WEATHER...
Issued at 309 PM MDT Sun Apr 5 2020

Fire weather concerns are low for today across the forecast area.
Relative humidity values should stay elevated above 20%. That
trend does not continue into Monday however. Low relative humidity
near or below 15% may occur Monday afternoon, and winds will be
near criteria for issuance of a Red Flag Warning. Further
inspection in the next issuance of the forecast package will be
looked into to see if winds may mix down to the surface and create
higher gusts of 25mph or more.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...Fire Weather Watch from Monday afternoon through Monday evening
     for NEZ311>313.

&&

SHORT TERM...BW
LONG TERM...MB
AVIATION...CLH
FIRE WEATHER...BW
Hazardous weather outlook, Apr 5, 4:20 PM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
320 PM MDT Sun Apr 5 2020

NEZ002-003-019>021-054-055-095-096-070000-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
320 PM MDT Sun Apr 5 2020

This hazardous weather outlook is for portions of panhandle
Nebraska and western Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time. Brief wind gusts
with passing nearby showers are possible this afternoon.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A Fire Weather Watch has been issued for tomorrow afternoon. Low
relative humidity values and winds up to 25mph are possible.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101>119-070000-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
320 PM MDT Sun Apr 5 2020

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Brief wind gusts from passing nearby showers and virga are
possible this afternoon and evening. A weak, non-severe
thunderstorm or two may occur this afternoon over the area.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:32 PM CDTSpecial Weather StatementCYSBanner, Morrill, Scotts Bluff28 min
Apr 6, 5:08 AM CDTDense Fog AdvisoryCYSBox Butte, Cheyenne, Morrill, Scotts Bluff4 hr

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.